Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Migraines. Taking Ofloxacin for gastroenteritis. Is it safe to take Naproxen with Ofloxacin?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have been having a headache since 4 days. When i take paracetamol(acetaminophen), it goes away and comes back later. I have been having migraine headaches for many years. But they used to go away on taking NSAIDs. 4 days ago, I had gastroentritis. So, I was prescribed ofloxacin and ornidazone. Since the site: WWW.WWWW.WW says that naproxen is not recommended with ofloxacin, i did not take any NSAID and continued using paracetamol. My nurse asked me to consult a doctor if headache persists for more than 4 days and now it has been over 4 days.I am about to travel abroad in 5 hours. What should I do?
Posted Thu, 26 Apr 2012 in Headache and Migraines
Answered by Dr. Robert Galamaga 2 hours later
Hello and thanks for the query.

This sounds like it could be a sinus headache with possible migraine at the same time. As long as you have good kidney function and no history of kidney failure, it is ok to use the Naproxen with the Oflaxacin for 2 days.

Also if you have the ability to check your blood pressure, you should do so to make sure it is not elevated as high blood pressure can exacerbate headache symptoms.

Otherwise hydrate yourself aggressively with water and eliminate dairy products and sugar from your diet for a few days. This will limit secretion production in the sinuses.

I am sorry you are feeling uncomfortable today and I hope my advice proves to be helpful and informative. If you have additional concerns ease let me know.

Please accept my answer in case you have no follow up queries.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor